Louisiana, 2005Flash Flood in Louisiana, August 9, 2005
August 9, 2005 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 9, 2:01 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 9, 2:01 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CDT TUE AUG 9 2005
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE FIRED UP ACROSS THE AREA AGAIN THIS
AFTERNOON...AS THE AREA REMAINS ABUNDANTLY MOIST. TWO UPPER LEVEL
DISTURBANCES ARE ALSO HELPING TO AID IN THIS ACTIVITY...ONE OVER
CENTRAL TEXAS AND ANOTHER OVER SOUTHEAST LOUISIANA. THESE TWO
FEATURES WILL LINGER NEAR THE AREA THE NEXT 48 HOURS...FORMING A
SHEAR AXIS ACROSS THE SOUTHERN PART OF THE AREA. AN UPPER LEVEL
RIDGE WILL SLOWLY BUILD FROM THE NORTHWEST THIS PERIOD...BUT RAIN
CHANCES WILL REMAIN IN THE FORECAST ACROSS MUCH OF THE AREA
THROUGH THURSDAY. SCATTERED CONVECTIVE ACTIVITY WILL BE LIKELY
EACH AFTERNOON...WITH TEMPERATURES REACHING THE MID 90S...EXCEPT
WHERE THUNDERSTORMS OCCUR. AS WE MOVE INTO THE WEEKEND...RAIN
CHANCES DECREASE WITH TEMPERATURES RETURNING TO NEAR THE CENTURY MARK.
ELEVEN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 96 72 97 / 40 30 20 20
MLU 72 96 72 95 / 50 30 20 20
DEQ 67 98 68 99 / 30 10 0 20
TXK 71 96 72 97 / 30 30 20 20
ELD 70 97 70 98 / 40 30 20 20
TYR 72 94 73 95 / 40 30 20 20
GGG 72 94 73 96 / 40 30 20 20
LFK 73 93 73 95 / 50 50 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
11
Hazardous weather outlook, Aug 9, 11:00 AM CST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE AUG 9 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE AUG 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE COMBINATION OF A WEAK UPPER LEVEL DISTURBANCE...AFTERNOON
HEATING...AND A MOIST AND UNSTABLE ATMOSPHERE...WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...OVER MUCH OF THE FOUR STATE REGION. ALTHOUGH NO WIDESPREAD
SEVERE WEATHER IS EXPECTED...SOME ISOLATED STORMS MAY BE SEVERE...
CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS...SMALL HAIL...AND
BRIEF HEAVY DOWNPOURS. ISOLATED RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES COULD OCCUR...WHICH COULD CAUSE PONDING ON AREA ROADWAYS
AND POSSIBLY SOME MINOR FLOODING IN LOW LYING AND POOR DRAINAGE
AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE
THROUGH MIDWEEK. A FEW STORMS COULD BE STRONG TO SEVERE...PRODUCING
HIGH WIND GUSTS...HAIL...AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
11
In the hours before
Special weather statement, Aug 9, 1:44 PM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE AUG 9 2005
TXZ165-092030-
ANGELINA-
244 PM CDT TUE AUG 9 2005
...SIGNIFICANT WEATHER ALERT FOR ANGELINA COUNTY TEXAS...
A LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH INTO
ANGELINA COUNTY TEXAS...FROM POLK AND TYLER COUNTIES. THIS LINE OF
THUNDERSTORMS WILL LIKELY PRODUCE STRONG GUSTY WINDS UP TO 50 MPH...
AND POSSIBLY SOME HAIL UP TO ONE HALF INCH IN DIAMETER. IN
ADDITION...HEAVY RAINFALL WILL OCCUR IN PARTS OF ANGELINA COUNTY.
THUS LINE OF THUNDERSTORMS WILL MOVE THROUGH ANGELINA COUNTY
BETWEEN 245 AND 345 PM.
03
Flash Flood, Caddo
- When
- August 9, 5:05 PM CST to 7:00 PM CST
- Where
- Caddo County, Shreveport
- Property damage
- $30,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.483, -93.750
Several roads were closed in town due to excessive heavy rainfall. Some cars were also stalled in high water. Road closures included Line Ave and Ockley Dr. as well as Mansfield Rd and Hoyte Dr...Ellerbee Rd...70th St between Fairfield and Line Ave as well as Line Ave at Pierremont Rd.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 9, 20052 deaths · $300,000 · 1 event
- Hail in Nebraska, August 9, 2005$500,000 · 0.88 in hail · 2 events
- Flash Flooding and Damaging Wind in California, August 9, 2005$280,000 · 54 kt wind · 7 events
- Lightning Strike in Arizona, August 9, 2005$350,000 · 1 event
- Hail and Damaging Winds in Minnesota, August 9, 2005$200,000 · 1 in hail · 11 events
- Damaging Wind in Iowa, August 9, 2005$150,000 · 69 kt wind · 1 event
- Flash Flood and Flood in Maryland, August 9, 2005$100,000 · 2 events
- Damaging Wind in Iowa, August 9, 2005$100,000 · 69 kt wind · 1 event
- Damaging Wind in Iowa, August 9, 2005$100,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Wisconsin, August 9, 2005$34,000 · 1.75 in hail · 22 events
- Flash Flood in Arizona, August 9, 2005$50,000 · 1 event
- Hail and Damaging Winds in Iowa, August 9, 2005$38,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482111.